Alert archive / Rhode Island / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jan 13, 2016, 1:15 AM EST for Norfolk County, Massachusetts; Kent County, Providence County, Rhode Island. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2016, 1:15 AM EST (06:15 UTC)
- Expired
- Jan 13, 2016, 2:15 AM EST
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
Counties Norfolk County, MA, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WWUS81 KBOX 130615
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
115 AM EST WED JAN 13 2016
CTZ003-004-MAZ004-005-012>017-RIZ001>004-130715-
WINDHAM-TOLLAND-NORTHERN BRISTOL-NORTHERN WORCESTER-SOUTHERN
WORCESTER-SOUTHEAST MIDDLESEX-EASTERN NORFOLK-SUFFOLK-CENTRAL
MIDDLESEX COUNTY-WESTERN NORFOLK-SOUTHEAST PROVIDENCE-EASTERN
KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
115 AM EST WED JAN 13 2016
...A BRIEF BURST OF SNOW SHOWERS WITH REDUCED VISIBILITY AND GUSTY
WINDS WILL AFFECT PORTIONS OF CENTRAL AND EASTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND...
AT 109 AM EST...A BAND OF SNOW SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR WEST BOYLSTON TO NEAR WINDHAM...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...PROVIDENCE...NEWTON...WARWICK...CRANSTON...
PAWTUCKET...FRAMINGHAM...BROOKLINE...EAST PROVIDENCE...WOONSOCKET...
MARLBOROUGH...SHREWSBURY...COVENTRY...CUMBERLAND...NATICK...NORTH
PROVIDENCE...FRANKLIN...WEST WARWICK AND NEEDHAM.
THESE SNOW SHOWERS WILL BE ACCOMPANIED BY BRIEF WIND GUSTS TO 40 MPH
AND VISIBILITIES DROPPING TO LESS THAN A MILE. A COATING OF SNOW IS
LIKELY.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS.
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
LAT...LON 4167 7218 4171 7224 4238 7182 4231 7104
4180 7135 4178 7139 4176 7138 4169 7143
4169 7145 4165 7145
TIME...MOT...LOC 0609Z 273DEG 29KT 4232 7179 4174 7216
$$
KJCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jan 13, 12:44 AM EST, 31 minutes earlier.
Area forecast discussion, Jan 13, 12:44 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1244 AM EST WED JAN 13 2016
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL REDEVELOP IN THE GULF OF
MAINE TONIGHT AND INTENSIFY AS IT MOVES INTO THE MARITIMES
WEDNESDAY MORNING. THIS STORM WILL BRING LIGHT ACCUMULATING SNOW
TO THE INTERIOR OF SOUTHERN NEW ENGLAND THIS EVENING...WITH RAIN
ENDING AS SNOW SHOWERS ALONG THE COASTAL PLAIN. WINDY AND COLD
CONDITIONS WILL FOLLOW LATER TONIGHT INTO WEDNESDAY NIGHT.
HIGH PRESSURE BUILDS ACROSS THE REGION INTO FRIDAY. A LULL BEFORE
A RAPIDLY DEEPENING STORM SYSTEM FOR SATURDAY WHICH WILL BRING A
COMBINATION OF WINTER AND WIND THREATS FOR S NEW ENGLAND. QUIETER
COLD WEATHER FOLLOWS FOR SUNDAY ON THROUGH THE FOLLOWING WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1245 AM UPDATE...
BAND OF SNOW SHOWERS WITH BRIEF HEAVIER SNOW RACING EAST ACROSS
CENTRAL MA AND N CT. THIS ACTIVITY ASSOCD WITH VIGOROUS MID LEVEL
TROF WHICH IS MOVING ACROSS SNE AND WILL BE LIFTING TO THE NE
OVERNIGHT. EXPECT ACTIVITY TO WEAKEN AS IT MOVES INTO THE
COASTAL PLAIN.
SECONDARY LOW DEVELOPING IN THE GULF OF MAINE WHERE BEST PRES
FALLS ARE LOCATED. AS STORM INTENSIFIES AND LIFTS NE...WESTERLY
WINDS WILL RAPIDLY INCREASE FROM SW TO NE WITH GUSTS 40-45 MPH
TOWARD DAYBREAK. WIND ADVISORIES REMAIN IN EFFECT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY...
PRESSURE GRADIENT FOLLOWING THE MARITIME LOW WILL BE SUFFICIENT
TO KEEP WINDS GOING THROUGH THE MORNING AND EARLY AFTERNOON. THE
GRADIENT DIMINISHES DURING THE AFTERNOON. CONTINUE THE WIND
ADVISORY UNTIL 22Z. LINGERING MOISTURE AT 850 MB SUGGESTS SOME SKY
COVER DURING THE DAY. EVEN SO...MIXING LEVELS SHOULD REACH CLOSE
TO 850 MB. TEMPS AT THAT LEVEL WILL BE AROUND -15C TO -17C...
SUPPORTING MAX TEMPS MID 20 TO LOW 30S. WIND CHILLS WILL BE IN
THE SINGLE NUMBERS AND TEENS.
WEDNESDAY NIGHT...
HIGH PRESSURE BUILDS OVER THE REGION BRINGING A FAIR DRY NIGHT.
WINDS WILL CONTINUE TO DIMINISH EARLY. INCREASED MOISTURE ALOFT
MOVES IN FROM THE WEST LATE AT NIGHT...SO POSSIBLE CLOUDS LATE.
THE AIRMASS WILL BE COOLER THAN TONIGHT...SO MIN TEMPS IN THE
TEENS LOOK REASONABLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*/ HIGHLIGHTS ...
- SNOWS AND WINDS TAPERING THURSDAY AS HIGH PRESSURE BUILDS IN
- RAPIDLY DEEPENING STORM WILL BRING RAIN/SNOW FOR SATURDAY
- WINTER / WIND HEADLINES POSSIBLE WITH EXPECTED THREATS / IMPACTS
- QUIET YET COLD PATTERN FOR SUNDAY INTO NEXT WEEK
*/ OVERVIEW ...
COMBINATION OF FACTORS LENDING TO A PROLONGED PERIOD OF QUICK-MOVING
STORMS FOLLOWED BY SHOTS OF ARCTIC AIR. A MADDEN-JULIAN OSCILLATION
SHIFTING FROM PHASE 8 TOWARDS 2 ... SEEING STRONG WESTERLIES ALONG
THE S-STREAM FROM THE W-EQUATORIAL PACIFIC NE INTO THE NW ATLANTIC.
PROMOTING A +PNA ... N-STREAM IMPULSES TROUGH ACROSS THE E MEETING
UP WITH THE S-STREAM. WITH NO BLOCKING DOWNSTREAM ... A PROGRESSIVE
PATTERN EMERGES ALLOWING QUICK-MOVING STORMS TO AMPLIFY LATER ACROSS
THE N ATLANTIC LENDING TO A FAIR AMOUNT OF TRADING OF SUB-TROPICAL
AIR N WHILE ARCTIC / STRATOSPHERIC AIR DIVES S ACROSS THE N AMERICAN
CONTINENT. THE POLAR JET WEAKENS SUBSEQUENTLY AND HENCE THE -NAO/-AO
TREND AS OF LATE. THE AMPLITUDE OF COLDER AIR S IS SUSTAINED BY THE
INCREASING SNOW DEPTH OVER CANADA ... WHICH HAS GREATLY INCREASED AS
OF LATE N/W OF THE ST LAWRENCE RIVER VALLEY.
SO IT APPEARS WINTER IS HERE. PACIFIC-ORIGIN ENERGY TROUGHS TOWARDS
S-STREAM ENERGY AND STRONGER WESTERLIES / BAROCLINICITY. WITH NO
DOWNSTREAM BLOCKING ... STORM SYSTEMS SWEEP IN PROXIMITY TO THE NE-
CONUS DURING THE MATURATION PHASE. AN INITIAL WARM-SHOT IS QUICKLY
FOLLOWED BY ARCTIC AIR. ITS THE TRANSITION OF THE TWO PARENT WITH
THE TIMING / STRENGTH / PROXIMITY OF THE STORM TO S NEW ENGLAND
THAT WILL OUTLINE IN DETAIL BELOW ... NOTING POTENTIAL
OUTCOMES/IMPACTS.
*/ DISCUSSION ...
THURSDAY ...
CYCLONIC W-WINDS REMAINING STOUT BENEATH WEAK H5 TROUGHING AND
ATTENDANT MID-LEVEL ENERGY ALOFT. ACCOMPANYING ARCTIC AIR AND MINOR
CONTINENTAL MARITIME MOISTURE ... LOOKING AT A MIX OF SUN AND CLOUDS
INITIALLY PER MIXING AND ASCENT WITH THE LAKE / OCEAN EFFECT SNOWS
AND BREEZY WINDS ... BOTH TAPERING THROUGH THE DAY AS HIGH PRESSURE
BUILDS IN. CONCERNS ALONG THE BERKSHIRES AND OUTER-ARM OF THE CAPE
ALONG WITH NANTUCKET FOR ACCUMULATING SNOWS AND REDUCED VISIBILITIES.
DESPITE HIGH PRESSURE FEEL ANY CLEARING THOUGH IS SHORT-LIVED AS
ISENTROPIC LIFT OF WARM-MOIST AIR PRECEDES THE LATE-WEEK INTO
WEEKEND STORM SYSTEM. SHOULD KEEP IT SOMEWHAT MILD OVERNIGHT.
FRIDAY INTO SATURDAY ...
DOUBLE-BARREL LOW / MILLER-B TYPE SIGNATURE? NEVERTHELESS STORM
SYSTEM APPROACHING TOWARDS SATURDAY MORNING RAPIDLY DEEPENING ACROSS
THE 40N/70W BENCH-MARK POTENTIALLY DOWN TO 980-970 MB ... QUICKLY
EXITING LATE. FORECAST GUIDANCE CONSENSUS PREFERRED AS THERE IS GOOD
CLUSTERING WITH DETERMINISTIC / ENSEMBLE SOLUTIONS ... MINUS THE
CANADIAN /WOMP WOMP/.
COMPLICATIONS: LACK OF ARCTIC AIRMASS ACROSS CANADA CONSIDERING N-
WINDS WITH ISALLOBARIC RESPONSE ... QUICK DAYTIME PASSAGE ... SOME
UNCERTAINTY AS TO WHETHER THE STORM UNDERGOING MATURATION CLOSES-OFF
COMPLETELY DURING IMPACT /POTENTIAL TROWALING/ ... THERMAL PROFILES
AND SUBSEQUENT RAIN / SNOW TRANSITION LINES ... ALONG WITH SNOW-TO-
LIQUID RATIOS /POTENTIALLY ISOTHERMAL UP TO H7 NEAR-FREEZING ...
PERHAPS A MORE WET-SNOW ... HEAVY PACKING WITH ACCUMULATION/.
OVERALL LOOKING LIKE A RAIN/SNOW SETUP WHERE THICKNESSES AND THERMAL
PROFILES ARE KEY. A CONSENSUS OF FORECAST GUIDANCE AS NOTED ALONG
WITH CIPS ANALOGS ... LOOKING AT A SW-NE TRANSITION LINE WITH
COASTAL-FRONT INFLUENCES PER ONSHORE FLOW. ACCUMULATING SNOWS AWAY
FROM THE SHORE AND COASTAL PLAINS ... ACROSS THE N/W INTERIOR WITH
FOCUS ALONG THE E-SLOPES OF HIGH TERRAIN. COULD SEE A LOT OF
MOISTURE WITH THIS SYSTEM WITH CONSENSUS PRECIPITATION AMOUNTS IN
EXCESS OF AN INCH. THERE IS SOME POSSIBILITY WE WILL BE CONTENDING
WITH WINTER WEATHER HEADLINES. THIS IN ADDITION WITH A ROBUST
DEEPENING SYSTEM ... COULD BE DEALING WITH WIND HEADLINES AS WELL
ALONG THE COAST / COASTAL PLAINS.
AS THE SYSTEM LIFTS OUT LATE ... RAIN TRANSITIONING BACK TO SNOW
TURNING LIGHT. PERHAPS SOME LIGHT ACCUMULATIONS PRIOR TO EVERYTHING
WINDING DOWN ALONG WITH WINDS.
REST OF THE WEEKEND INTO NEXT WEEK ...
CONTINUED ENERGY THROUGH THE PREFERRED TROUGHING PATTERN TOWARDS
MIDWEEK. BETTER BAROCLINICITY / MOISTURE WELL S AND E ALONG WITH THE
MORE FAVORABLE STORM TRACK ... FORECAST MODELS INDICATE SOME CLIPPER-
TYPE ENERGY AROUND SUNDAY NIGHT ... OTHERWISE ARCTIC AIR BUILDS BACK
INTO THE REGION PROMOTING MIXING AND ASCENT YIELDING ANOTHER ROUND
OF LAKE / OCEAN EFFECT SNOWS. HIGH PRESSURE FOLLOWS INTO THE LATE
WEEK PERIOD. THEREAFTER COULD BE A WASH RINSE REPEAT OF THE PATTERN.
CIPS ANALOGS WOULD CONTEND THAT OVERALL LOOKING AT A GOOD CHANCE OF
BELOW-AVERAGE TEMPERATURES.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/ ...
THROUGH 12Z...BRIEF MVFR/IFR VSBY IN BAND OF SNOW SHOWERS MOVING
THROUGH CENTRAL AND EASTERN NEW ENG THROUGH 08Z. PATCHY DENSE FOG
N MA WILL QUICKLY LIFT AS WINDS INCREASE. W WIND GUSTS BY
DAYBREAK REACHING 35 TO 40 KTS.
TODAY...HIGH CONFIDENCE. VFR. W/NW GUSTS 35-40 KTS DIMINISHING
MID TO LATE AFTERNOON.
TONIGHT...HIGH CONFIDENCE. VFR. W GUSTS TO 25 KTS DURING THE
EVENING THEN DIMINISHING.
THURSDAY...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/... MODERATE CONFIDENCE.
FRIDAY INTO SATURDAY ...
CONDITIONS LOWERING INTO SATURDAY MORNING. RAIN S/E ... SNOW N/W.
MIX MVFR-LIFR WITH WORST CONDITIONS ALONG S/SE COAST AND COASTAL
PLAIN ... AND N/W HIGH TERRAIN. STRONG E/NE GUSTS ACROSS SE NEW
ENGLAND POTENTIALLY REQUIRING WIND HEADLINES. CONDITIONS BEGIN TO
IMPROVE LATE WITH -SN LINGERING.
SUNDAY ...
CONDITIONS IMPROVING. PERHAPS SOME LIGHT SNOW TAPERING EARLY. WINDS
DIMINISHED. BECOMING VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...HIGH CONFIDENCE.
TONIGHT AND WEDNESDAY... GALE WARNINGS CONTINUE FOR ALL WATERS
FOR LATE TONIGHT INTO WEDNESDAY. SOUTH WINDS SHIFT TO WEST BY
MIDNIGHT AND INCREASE WITH GUSTS TO 40-45 KT LATE NIGHT INTO
WEDNESDAY AS LOW PRESSURE INTENSIFIES IN THE MARITIMES. SEAS
BUILDING TO 10-14 FT OVER THE OUTER WATERS. RAIN/SNOW THIS EVENING
ENDING AS A BRIEF PERIOD OF SNOW TONIGHT.
WEDNESDAY NIGHT... DIMINISHING WEST WINDS THROUGH THE NIGHT. WINDS
BELOW GALE ON ALL WATERS BY MIDNIGHT BUT LINGERING 25 KNOT WINDS
THROUGH THE NIGHT. SEAS ALSO DIMINISH BUT WITH LINGERING 5 FOOT
SEAS ON THE OUTER WATERS ALL NIGHT.
OUTLOOK /THURSDAY THROUGH SUNDAY/ ... MODERATE CONFIDENCE.
THURSDAY ...
BREEZY W-WINDS WITH OCEAN EFFECT SNOWS INITIALLY. LIKELY SOME
VISIBILITY RESTRICTIONS AT TIMES. SMALL-CRAFT ADVISORIES HOLDING.
CONDITIONS ALONG WITH WAVES DIMINISH LATE INTO FRIDAY MORNING.
FRIDAY INTO SATURDAY ...
THOUGH A LULL IN WIND AND WAVE ACTIVITY TOWARDS SATURDAY MORNING ...
IT ALL GOES DOWNHILL FROM THERE. STORM RAPIDLY DEEPENS TOWARDS THE
40N/70W BENCHMARK ... EXITING QUICKLY LATE. ANTICIPATING E/NE GALES
POTENTIALLY ON UP TO STORM FORCE ALONG WITH RAINS WITH EMBEDDED
HEAVIER SHOWERS YIELDING VISIBILITY RESTRICTIONS. WAVES BUILDING
UPWARDS OF 15 FEET ON THE OUTER WATERS. CONDITIONS TAPER LATE INTO
SUNDAY MORNING. MOST OF THE IMPACTS DURING THE DAY SATURDAY.
SUNDAY ...
CONDITIONS IMPROVING. PERHAPS SOME LIGHT SNOW TAPERING EARLY. N/W
WINDS DIMINISHING ALONG WITH WAVE ACTIVITY ... BUT LIKELY SMALL-
CRAFT ADVISORIES WILL NEED TO REMAIN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MAZ002>024-026.
RI...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ232>234.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ230.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ231-251.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ236.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ235-237.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ250-254.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ255-256.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...KJC
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/KJC
MARINE...WTB/SIPPRELLHazardous weather outlook, Jan 12, 3:35 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EST TUE JAN 12 2016 CTZ002>004-MAZ002>019-026-RIZ001>003-132045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- 335 PM EST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN...CENTRAL...NORTHEASTERN...EASTERN...AND INTERIOR SOUTHEASTERN MASSACHUSETTS...AS WELL AS NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY IN ADDITION ... THERE WILL BE A PERIOD OF SNOW WITH EMBEDDED HEAVIER SNOW SQUALLS. A WIDESPREAD 1 TO 2 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS OF AROUND 3-INCHES. THE LATE AFTERNOON INTO EVENING RUSH-HOUR WILL BE IMPACTED AS SNOW WILL CREATE SLICK AND SLIPPERY CONDITIONS ALONG WITH REDUCED VISIBILITIES OF A QUARTER MILE OR LESS AT TIMES. SNOW CONCLUDES TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY SATURDAY ... THERE IS A MODERATE RISK THAT WINTER WEATHER HEADLINES WILL BE NEEDED ALONG NORTHERN AND WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS ... WHILE WIND HEADLINES WILL BE NEEDED ACROSS EASTERN AND SOUTHEASTERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ004>008-132045- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 335 PM EST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY BRIEF PERIODS OF SNOW ARE POSSIBLE MIXING WITH RAIN LENDING TO REDUCTIONS IN VISIBILITIES AT TIMES. VERY MINOR SLUSHY ACCUMULATIONS ARE POSSIBLE. PRECIPITATION WILL END AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY SATURDAY ... THERE IS A MODERATE RISK THAT WINTER WEATHER HEADLINES WILL BE NEEDED ALONG NORTHERN AND WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS ... WHILE WIND HEADLINES WILL BE NEEDED ACROSS EASTERN AND SOUTHEASTERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ255-256-132045- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-254-132045- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-251-132045- CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 3 AM TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ235-237-132045- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ236-132045- NARRAGANSETT BAY- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-132045- BOSTON HARBOR- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232>234-132045- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 335 PM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 9 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jan 12, 11:31 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1131 PM EST TUE JAN 12 2016 CTZ002-130645- HARTFORD CT- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS 1131 PM EST TUE JAN 12 2016 ...SNOW SHOWERS WITH BRIEF HEAVY SNOW WILL MOVE INTO PORTIONS OF HARTFORD COUNTY... AT 1130 PM...AN AREA OF SNOW SHOWERS WITH LOCALLY HEAVY SNOW WAS MOVING THROUGH THE BERKSHIRES AND ADJACENT LITCHFIELD COUNTY. THESE SNOW SHOWERS WILL AFFECT NORTHERN HARTFORD COUNTY THROUGH 1230 AM. BRIEF HEAVY SNOW WITH POOR VISIBILITY AND WIND GUSTS TO 35 MPH WILL ACCOMPANY THE SNOW SHOWERS. SOME LOCATIONS MAY PICK UP A QUICK HALF INCH OF SNOW. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND POOR VISIBILITIES IN SNOW. KJC
Local storm report, Jan 12, 11:53 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1153 PM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM SNOW NORTH FOSTER 41.83N 71.75W
01/12/2016 M2.0 INCH PROVIDENCE RI CO-OP OBSERVER
&&
EVTLocal storm report, Jan 12, 11:54 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1154 PM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW GARDNER 42.58N 72.00W
01/12/2016 M2.5 INCH WORCESTER MA TRAINED SPOTTER
&&
EVTLocal storm report, Jan 13, 12:00 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1200 AM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM SNOW 3 WNW WORCESTER 42.29N 71.86W
01/12/2016 M2.9 INCH WORCESTER MA PUBLIC
&&
EVTSpecial weather statement, Jan 13, 12:34 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1234 AM EST WED JAN 13 2016
CTZ002>004-MAZ004-005-010>012-130630-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-EASTERN HAMPDEN-CENTRAL MIDDLESEX COUNTY-EASTERN HAMPSHIRE-
1234 AM EST WED JAN 13 2016
...A BRIEF BURST OF SNOW SHOWERS AND REDUCED VISIBILITY WILL AFFECT
CENTRAL MASSACHUSETTS AND NORTHEAST CONNECTICUT...
AT 1230 AM EST...SNOW SHOWERS WERE ALONG A LINE EXTENDING FROM NEAR
NEW BRAINTREE TO NEAR EAST WINDSOR...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...FRAMINGHAM...MANCHESTER...ENFIELD...MARLBOROUGH...
SHREWSBURY...VERNON...WINDSOR...MILFORD... MANSFIELD...SOUTH
WINDSOR...PLAINFIELD...HUDSON...WESTBOROUGH...
GRAFTON...SUDBURY...KILLINGLY AND HOLDEN.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A MILE IN THESE SNOW
SHOWERS WITH A COATING OF SNOW LIKELY.
MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND
REDUCED VISIBILITIES IN SNOW.
LAT...LON 4242 7216 4238 7138 4201 7168 4200 7180
4187 7180 4175 7189 4180 7267
TIME...MOT...LOC 0530Z 277DEG 35KT 4236 7212 4192 7252
KJCSpecial weather statement, Jan 13, 1:15 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
115 AM EST WED JAN 13 2016
CTZ003-004-MAZ004-005-012>017-RIZ001>004-130715-
WINDHAM-TOLLAND-NORTHERN BRISTOL-NORTHERN WORCESTER-SOUTHERN
WORCESTER-SOUTHEAST MIDDLESEX-EASTERN NORFOLK-SUFFOLK-CENTRAL
MIDDLESEX COUNTY-WESTERN NORFOLK-SOUTHEAST PROVIDENCE-EASTERN
KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
115 AM EST WED JAN 13 2016
...A BRIEF BURST OF SNOW SHOWERS WITH REDUCED VISIBILITY AND GUSTY
WINDS WILL AFFECT PORTIONS OF CENTRAL AND EASTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND...
AT 109 AM EST...A BAND OF SNOW SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR WEST BOYLSTON TO NEAR WINDHAM...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...PROVIDENCE...NEWTON...WARWICK...CRANSTON...
PAWTUCKET...FRAMINGHAM...BROOKLINE...EAST PROVIDENCE...WOONSOCKET...
MARLBOROUGH...SHREWSBURY...COVENTRY...CUMBERLAND...NATICK...NORTH
PROVIDENCE...FRANKLIN...WEST WARWICK AND NEEDHAM.
THESE SNOW SHOWERS WILL BE ACCOMPANIED BY BRIEF WIND GUSTS TO 40 MPH
AND VISIBILITIES DROPPING TO LESS THAN A MILE. A COATING OF SNOW IS
LIKELY.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS.
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
LAT...LON 4167 7218 4171 7224 4238 7182 4231 7104
4180 7135 4178 7139 4176 7138 4169 7143
4169 7145 4165 7145
TIME...MOT...LOC 0609Z 273DEG 29KT 4232 7179 4174 7216
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:34 AM EST | Special Weather Statement | BOX | Worcester | 56 min |
| Jan 13, 1:48 AM EST | Special Weather Statement | BOX | Bristol, Norfolk | 57 min |
| Jan 13, 3:47 PM EST | Small Craft Advisory | BOX | 35 hr |
Nearby
Special Weather Statements in Rhode Island, 2016Special Weather Statements in Massachusetts, 2016Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.